Approximating crossed symmetric solutions of nonlinear dynamic equations via quasilinearization. (English) Zbl 1046.34036

Here, second-order forward dynamic equations \[ u^{\Delta\Delta}=f(\sigma(t),u^\sigma) \] and their companion backward problems \[ u^{\nabla\nabla}=f(\rho(t),u^\rho) \] under the boundary condition \(u(a)=u(b)=0\) are studied. The equations are defined on compact time scales (i.e., compact subset of the reals) with a certain symmetry property, \(u^\Delta\) resp. \(u^\nabla\) denote \(\Delta\)- resp. \(\nabla\)-derivative of \(u\), and \(\sigma,\rho\) are the jump operators.
The primary purpose of the authors is to study the upper and lower solutions of such nonlinear companion dynamic equations that produce crossed symmetric solutions on time scales. Upper and lower solutions for complementary pairs of forward and backward dynamic boundary value problems are introduced, a quasilinearization procedure for approximating the companion dynamic problems associated with the \(\Delta\)- and \(\nabla\)-derivatives is established and qualitative results are given. Finally, several numerical experiments close their discussion.


34B15 Nonlinear boundary value problems for ordinary differential equations
39A10 Additive difference equations
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
Full Text: DOI


[1] Anderson, D.; Bullock, J.; Erbe, L.; Peterson, A.; Tran, H., Nabla dynamic equations on time scales, Pan amer. math. J., 13, 1-47, (2003) · Zbl 1032.39007
[2] Atici, F.M.; Guseinov, G.Sh., On Green’s functions and positive solutions for boundary value problems on time scale, J. comput. appl. math., 141, 75-99, (2002) · Zbl 1007.34025
[3] Bohner, M.; Eloe, P.W., Higher order dynamic equations on measure chains: Wronskians, disconjugacy, and interpolating families of functions, J. math. anal. appl., 246, 639-656, (2000) · Zbl 0957.34033
[4] Bohner, M.; Peterson, A., Dynamic equations on time scales: an introduction with applications, (2001), Birkhäuser Boston, Berlin · Zbl 0978.39001
[5] Eloe, P.W., The method of quasilinearization and dynamic equations on compact measure chains, J. comput. appl. math., 141, 159-167, (2002) · Zbl 1002.65081
[6] Eloe, P.W.; Sheng, Q., A continuation on cross symmetry of the solutions of two-point boundary value problems, Dyn. syst. appl., 12, 99-114, (2003)
[7] Eloe, P.W.; Sheng, Q.; Henderson, J., Notes on crossed symmetry solutions of boundary value problems on time scales, J. diff. equations appl., 9, 29-48, (2003) · Zbl 1038.34013
[8] Erbe, L.; Hilger, S., Sturmian theory on measure chains, Diff. equations dyn. syst., 1, 223-244, (1993) · Zbl 0868.39007
[9] Erbe, L.; Peterson, A., Green’s functions and comparison theorems for differential equations on measure chains, Dyn. contin. discrete impuls. syst., 6, 121-137, (1999) · Zbl 0938.34027
[10] Guseinov, G.Sh.; Kaymakçalan, B., Basics of Riemann delta and nabla integration on time scales, J. diff. equations appl., 8, 1001-1017, (2002) · Zbl 1023.39009
[11] S. Hilger, Ein Maßkettenkalkül mit Anwendung auf Zentrumsmannigfaltigkeiten, Ph.D. Thesis, Universität Würzburg, Germany, 1988.
[12] Hilger, S., Analysis on measure chain—a unified approach to continuous and discrete calculus, Results math., 18, 18-56, (1990) · Zbl 0722.39001
[13] Lakshmikanthan, V.; Vatsala, A.S., Generalized quasilinearization for nonlinear problems, mathematics and its applications, (1998), Kluwer Academic Publishers Dordrecht
[14] K. Messer, Linear dynamic equations on time scales, Ph.D Dissertation, University of Nebraska-Lincoln, 2003.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.